Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 26, 2024, 1:35 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 1:35 AM CDT (06:35 UTC)
- Expired
- May 26, 2024, 1:50 AM CDT
- In force
- 15 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:04 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
496
WFUS54 KTSA 260635
TORTSA
OKC035-105-260715-
/O.NEW.KTSA.TO.W.0073.240526T0635Z-240526T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
135 AM CDT Sun May 26 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northern Craig County in northeastern Oklahoma...
Northern Nowata County in northeastern Oklahoma...
* Until 215 AM CDT.
* At 135 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Wann, moving east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
South Coffeyville... Welch...
Bluejacket... Lenapah...
Wann... Hollow...
Pyramid Corners... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3699 9504 3697 9504 3695 9499 3677 9500
3684 9581 3694 9581 3694 9579 3700 9579
3700 9501
TIME...MOT...LOC 0635Z 268DEG 45KT 3694 9572
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$1 follow-up statement
392
WWUS54 KTSA 260650
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
150 AM CDT Sun May 26 2024
OKC035-105-260700-
/O.CAN.KTSA.TO.W.0073.000000T0000Z-240526T0715Z/
Craig OK-Nowata OK-
150 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHERN CRAIG AND NORTHERN NOWATA
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3699 9504 3697 9504 3695 9499 3677 9500
3684 9581 3694 9581 3694 9579 3700 9579
3700 9501
TIME...MOT...LOC 0649Z 268DEG 45KT 3695 9548
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 12:38 AM CDT, 57 minutes earlier.
Area forecast discussion, May 26, 12:38 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1238 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 920 PM CDT Sat May 25 2024 Update mainly is for adding tornado watch 311 which will include most of NE OK and far NW AR. Bulk of storm coverage is expected to stay north of I 40 tonight, though isolated to widely scattered storms that develop across SE OK and WC AR will still have severe potential. Made some adjustments to PoPs through 06 based on expected coverage, and just a few minor tweaks to PoPs in the 06-12z time frame. Overnight temperatures look reasonable at this time. Updated ZFP/AFM/PFM already sent && .LONG TERM... (Tomorrow through Saturday) Issued at 230 PM CDT Sat May 25 2024 Thunderstorms are expected to have waned and / or focused more east of the local region by early Sunday. However, the cold front associated with the passing wave will not clear western AR and SE OK until late afternoon and conditions will become increasingly unstable ahead of the boundary. Veered low level winds will limit frontal convergence and overall storm coverage is likely to be low, however at least isolated storms are possible along the boundary by mid to late afternoon before the front clears the forecast area to the east and south. Otherwise, dry weather and warm weather will prevail west of the front. Sfc high pressure builds across the region Monday providing a pleasant day area wide. The pattern transitions toward more northwesterly flow through the southern Plains by Tuesday with daily thunderstorm complexes likely to develop and track in or near the forecast area from Tuesday night through Thursday. Locally heavy rainfall and at least a limited risk of severe weather would accompany these events. By late week into next weekend the pattern reverts to more southwesterly flow aloft and likely remains unsettled with daily thunderstorm chances continuing. && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Sun May 26 2024 Supercell continues to track east early this morning across far northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z time range. LIFR conditions will be likely with the potential for severe gusts/large hail. Supercell located along the OK/KS state line should remain north of KBVO. Additional storms are developing across portions of eastern Oklahoma in strong low level jet and a few of these storms could also briefly impact NW AR TAF sites overnight. Otherwise, strong and gusty southwest winds will develop during the day Sunday. VFR conditions will prevail through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 89 62 87 62 / 0 0 0 0 FSM 91 66 89 63 / 20 20 0 10 MLC 91 64 89 62 / 0 10 0 10 BVO 88 58 86 58 / 10 0 0 0 FYV 87 61 85 59 / 20 10 0 0 BYV 88 61 84 59 / 30 10 0 0 MKO 90 62 85 60 / 0 0 0 10 MIO 86 59 83 59 / 10 10 0 0 F10 91 61 86 60 / 0 0 0 10 HHW 89 65 89 63 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07 AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Sat May 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Sat May 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...This evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe storms are underway across northwest Texas and southwest Oklahoma, with additional development across the Texas and Oklahoma panhandles late this afternoon. As these storms move east towards central Oklahoma, the potential for severe thunderstorms across parts of eastern Oklahoma remains in place later this evening. The storms will likely be widely scattered, but will pose the threat of large hail, damaging wind gusts, and tornadoes. As activity moves further into eastern Oklahoma, storms are expected to weaken some as they move into Arkansas. Further north, an organized MCS that track east across southern Kansas may clip parts of far northeast Oklahoma and northwest Arkansas late tonight. These storms will carry mainly a damaging wind threat along with an isolated tornado potential. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...No Hazards. TUESDAY THROUGH THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... A couple of quiet days are expected for the remainder of the holiday weekend. A few thunderstorms will be possible on Sunday across far eastern Oklahoma and northwest Arkansas as a cold front moves through, but will quickly shift eastward. Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 26, 12:58 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT Sun May 26 2024
OKZ058-260615-
Ottawa OK-
1258 AM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTTAWA COUNTY
THROUGH 115 AM CDT...
At 1257 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Baxter Springs, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Baxter Springs... Quapaw...
Peoria...
This includes Interstate 44 between mile markers 314 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3686 9462 3685 9476 3700 9481 3700 9462
TIME...MOT...LOC 0557Z 255DEG 43KT 3696 9470
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
69Local storm report, May 26, 1:08 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
108 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM Hail 3 SE Onapa 35.37N 95.51W
05/26/2024 M2.00 Inch McIntosh OK Public
&&Local storm report, May 26, 1:10 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
110 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Tornado 3 NNE Cherokee City 36.34N 94.55W
05/26/2024 Benton AR Public
TDS on radar.
&&Local storm report, May 26, 1:18 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
118 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM Tornado Decatur 36.33N 94.46W
05/26/2024 Benton AR Official NWS Obs
Anticyclonic tornado with TDS on radar.
&&Local storm report, May 26, 1:22 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
122 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM Hail 4 NNW Hulah 36.98N 96.05W
05/26/2024 E1.75 Inch Osage OK Public
&&Local storm report, May 26, 1:34 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
134 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM Hail 1 NE Mazie 36.11N 95.36W
05/26/2024 E1.00 Inch Mayes OK Emergency Mngr
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| May 25, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 25, 9:48 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:51 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 39 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 49 min |
| May 25, 11:24 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers | 51 min |
| May 26, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| May 26, 12:11 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 49 min |
| May 26, 12:21 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| May 26, 12:26 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 34 min |
| May 26, 12:29 AM CDT | Tornado Warning | TSA | Osage | 46 min |
| May 26, 12:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| May 26, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah | 65 min |
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 26, 12:58 AM CDT | Special Weather Statement | TSA | Ottawa | 17 min |
| May 26, 1:03 AM CDT | Tornado Warning | TSA | Nowata, Osage, Washington | 42 min |
| May 26, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Wagoner | 29 min |
| May 26, 1:40 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 26, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 50 min |
| May 26, 2:53 AM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 9 min |
| May 26, 2:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 36 min |
| May 26, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 39 min |
| May 26, 3:45 PM CDT | Special Weather Statement | TSA | Craig | 45 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.